Alert archive / Nebraska / Flash Flood Watches in 2007
Flash Flood Watch 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at May 29, 2007, 3:15 AM CDT for 11 counties in Nebraska. It took effect at May 29, 2007, 10:31 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 29, 2007, 10:31 AM CDT
- Expired
- May 30, 2007, 10:52 AM CDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Boyd County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at May 29, 2:54 AM CDT, 21 minutes earlier.
Area forecast discussion, May 29, 2:54 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 AM CDT TUE MAY 29 2007 .SYNOPSIS... COLD FRONT INCHING ITS WAY INTO THE PANHANDLE OF NEBRASKA THIS MORNING...WHICH IS SLOWER THAN PREVIOUS MODEL RUNS. UPPER LEVEL TROF/LOW DIGGING IN ACROSS MT AND N WY. SCT SHRA AND TSRA CONTINUE AHEAD OF THE FRONT WITH RICH MOISTURE ENVIRONMENT. && .DISCUSSION... COMPLEX WEATHER PATTERN CONTINUES AS NEXT 24 TO 48 HOURS POSE ALL KINDS OF PROBLEMS. MODELS HAVE BEEN TOO QUICK WITH THIS SYSTEM SO HAVE SIDED WITH SLOWLY SOLUTION. MODELS IN DECENT AGREEMENT EARLY ON SO HAVE GONE MORE WITH A BLEND...THEN SHIFT TO GFS. COLD FRONT WILL SLOWLY MOVE ACROSS THE FA TODAY AND TONIGHT. PRECIP H20 FROM LAST NIGHTS 00Z LBF SOUNDING AT 1.27 INCHES...WHICH IS NEAR ALL TIME MAX FOR MAY. ALTHOUGH GUIDANCE DROPS SOME THIS MORNING BOTH GFS AND NAM SOUNDINGS RETURN ABOVE 1.20 INCHES FOR TONIGHT. UPPER LEVEL SUPPORT AND SURFACE BASED CAPE EXCEEDING 1000 J/KG WILL COMBINE WITH HIGH MOISTURE TO BRING ADDITIONAL HEAVY RAIN AND POSSIBLY A FEW MARGINALLY SEVERE THUNDERSTORMS. WITH PREVIOUS RAINFALL AND EXPECTED HEAVY RAINFALL...HAVE POSTED A FFA FOR AREAS THAT SAW SIGNIFICANT RAINS LAST NIGHT. ALSO EXPECT ONLY MINOR CLEARING IN THE SOUTHWEST TODAY THUS TEMPS TO HAVE LITTLE DIURNAL SWING. IF MORE CLEARING DEVELOPS THROUGH EARLY AFTERNOON THAN EXPECTED...SURFACE TEMPS WOULD BE WARMER THAN EXPECTED AND AN INCREASE IN SURFACE BASED INSTABILITY AND STRONGER STORMS WOULD BE POSSIBLE. WILL HAVE TO KEEP AN EYE ON THIS. UPPER LEVEL CUT OFF LOW DEVELOPS OVER THE WESTERN DAKOTAS IN THE WAKE OF THE COLD FRONT. THIS WILL KEEP NW TO W FLOW AND SEVERAL WEAK DISTURBANCE RIDING AROUND THE LOW THROUGH MOST OF THE WEEK. ALTHOUGH LL MOISTURE IS DIMINISHED AFTER COLD FRONT PASSAGE...MAY HOLD ON TO ENOUGH TO PRODUCE ISOLD TO SCT LIGHT SHOWERS. REMAINDER OF THE FORECAST HIGHLY DEPENDENT ON CUT OFF LOWS SPEED TO MOVE EAST. ATTM CURRENT GRIDS GIVE A REASONABLE SOLUTION...ALTHOUGH MAY BE A TAD TO QUICK. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO LET UP IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA...BUT SHOWERS WILL CONTINUE. WITH THE PRECIPITATION THAT OCCURRED WITH THUNDERSTORMS OVERNIGHT...THE BOUNDARY LAYER SHOULD BECOME SATURATED TOWARD DAYBREAK...AND THERE IS A POSSIBILITY OF INSTRUMENT FLIGHT CONDITIONS IN LOW CEILINGS AND MARGINAL VISIBILITY. HOWEVER...CONFIDENCE IS NOT HIGH THAT THEY WILL COME TO BE...SO WE WILL KEEP MARGINAL VISUAL CONDITIONS IN THE TERMINAL FORECASTS FOR VALENTINE AND NORTH PLATTE AS WELL AS ON THE TWEB ROUTES IN WESTERN AND NORTHERN NEBRASKA. THE 500M AGL WIND FROM THE WSR-88D PROFILERS AT THEDFORD...HASTINGS AND GOODLAND INDICATE 40-50KT...AND THE PROFILER AT MCCOOK SHOWS 35-40KT. HOWEVER...GUSTY 15 TO 25 KNOT SURFACE WINDS CONTINUE AT VALENTINE AND NORTH PLATTE. THEREFORE WE WILL NOT PUT LOW LEVEL WIND SHEAR IN THE FORECAST. STILL...IF THE BOUNDARY LAYER WIND DECOUPLES...THE TERMINAL FORECASTS MAY NEED TO BE AMENDED FOR WIND SHEAR. && .HYDROLOGY... FLASH FLOOD WARNING CONTINUES FOR HAYES AND PORTIONS OF LINCOLN AND FRONTIER COUNTIES A FEW MORE HOURS. REPORTS OF OVER 5 INCHES IN NORTHERN HAYES ALONG WITH NUMEROUS WASHOUTS OF BRIDGES AND ROADWAYS. WITH ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL AGAIN EXPECTED TONIGHT...HAVE GONE WITH A FLASH FLOOD WATCH FOR THE SAME THREE COUNTIES. ELSEWHERE THE RISK IS CONSIDERABLY LOWER. ATTM DO NOT EXPECT NEARLY SO HIGH AMOUNTS..ALTHOUGH NOT RULING THEM OUT...AND FLASH FLOOD GUIDANCE FAIRLY HIGH. WILL HAVE TO WATCH HOW THE REST OF THE MORNING INTO EARLY AFTERNOON PLAYS OUT. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20 MPH...HOWEVER BACKBUILDING STILL GOING TO BE A PROBLEM. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR NEZ059-070-071. && MASEK/JRS
Hazardous weather outlook, May 28, 8:09 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 809 PM CDT MON MAY 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-300115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 809 PM CDT MON MAY 28 2007 /709 PM MDT MON MAY 28 2007/ ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE THREAT OF SEVERE WEATHER DEVELOPMENT WILL BE MAINLY THROUGH MIDNIGHT ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND PANHANDLE REGIONS. THE GREATEST RISK AREA WILL BE ALONG AND WEST OF A BROKEN BOW TO VALENTINE LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT. A FEW STORMS MAY ALSO CONTAIN WIND GUSTS OVER 60 MPH THIS EVENING. HEAVY RAINFALL WITH FLASH FLOODING WILL CONTINUE THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY HAYES...FRONTIER AND SOUTHERN LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. INSTABILITY IN THE WAKE OF THE FRONT WILL HELP GENERATE ISOLATED THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. THE THREAT FOR THUNDERSTORMS IS LIKELY TO DECREASE SIGNIFICANTLY AFTER THE MAXIMUM DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT DOES NOT LOOK LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND THE EASTERN PANHANDLE THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 28, 9:30 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 7 SW MAYWOOD 40.59N 100.72W
05/28/2007 E4.50 INCH FRONTIER NE LAW ENFORCEMENT
&&
HENDERSONLocal storm report, May 28, 9:31 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 17 NW HAYES CENTER 40.68N 101.25W
05/28/2007 HAYES NE PUBLIC
715-720 PM. WATER RUNNING OVER GRAVEL ROAD. CORRECTED FOR
TIME OF EVENT.
0728 PM HEAVY RAIN 8 NW HAYES CENTER 40.59N 101.13W
05/28/2007 M2.70 INCH HAYES NE PUBLIC
RAINFALL OVER PAST 2 HOURS.
0745 PM HEAVY RAIN 11 NE HAYES CENTER 40.62N 100.87W
05/28/2007 E4.00 INCH HAYES NE LAW ENFORCEMENT
0800 PM HEAVY RAIN 12 NE HAYES CENTER 40.63N 100.86W
05/28/2007 M5.00 INCH HAYES NE PUBLIC
5 INCHES OVER PAST HOUR.
0800 PM HEAVY RAIN 17 NW HAYES CENTER 40.68N 101.25W
05/28/2007 M2.11 INCH HAYES NE PUBLIC
RAINFALL MEASURED FELL FROM 4-8 PM.
0820 PM FLASH FLOOD 7 NE HAYES CENTER 40.58N 100.93W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
BRIDGE REPORTED WASHED OUT 8 NORTH AND 6 EAST OF HAYES
CENTER. WILLOW CREEK OUT OF BANK IN AREA.
0820 PM FLASH FLOOD 6 ENE HAYES CENTER 40.54N 100.91W
05/28/2007 HAYES NE FIRE DEPT/RESCUE
REPORT OF BRIDGE WASHED OUT 4 SOUTH OF CAMP HAYES LAKE.
0910 PM HEAVY RAIN 7 SW MAYWOOD 40.59N 100.72W
05/28/2007 E4.50 INCH FRONTIER NE LAW ENFORCEMENT
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.